Safety Alerts & Recalls

Search all Safety Alerts & Recalls

Latest Alerts

Safety Alert on Incorrect Use of Skin Numbing Products
The FDA has issued a Public Health Advisory about potentially serious side effects resulting from incorrect use of skin numbing products (also called topical anesthetics) containing lidocaine, tetracaine, benzocaine, or prilocaine. These products can come in the form of cream, gels, or ointments and are often used to numb the skin and decrease pain prior to certain procedures such as mammography or laser hair removal. They may also be used to treat severe itching or sunburn. Serious side effects such as irregular heartbeat, seizures, breathing difficulties, or coma can result from: applying too much of the topical anesthetic, applying the anesthetic to a large area of skin, applying to irritated or broken skin, and covering the skin with a wrap or using a heating pad after applying the topical anesthetic. For more information, please visit: http://www.fda.gov/Drugs/DrugSafety/PublicHealthAdvisories/ucm124350.htm
Learn More

Safety Alert on Incorrect Use of Skin Numbing Products
The FDA has issued a Public Health Advisory about potentially serious side effects resulting from incorrect use of skin numbing products (also called topical anesthetics) containing lidocaine, tetracaine, benzocaine, or prilocaine. These products can come in the form of cream, gels, or ointments and are often used to numb the skin and decrease pain prior to certain procedures such as mammography or laser hair removal. They may also be used to treat severe itching or sunburn. Serious side effects such as irregular heartbeat, seizures, breathing difficulties, or coma can result from: applying too much of the topical anesthetic, applying the anesthetic to a large area of skin, applying to irritated or broken skin, and covering the skin with a wrap or using a heating pad after applying the topical anesthetic. For more information, please visit: http://www.fda.gov/Drugs/DrugSafety/PublicHealthAdvisories/ucm124350.htm
Learn More

Back to Consumer Med Safety